Alert archive / Mississippi / Areal Flood Warnings in 2012
Areal Flood Warning 9, NWS Mobile, AL
NWS Mobile, AL issued this areal flood warning at Aug 30, 2012, 2:28 AM CDT for 4 counties in Mississippi; Mobile County, Washington County, Alabama. It was in force for 12 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2012, 2:28 AM CDT (07:28 UTC)
- Expired
- Aug 30, 2012, 2:30 PM CDT
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mobile County, AL, Washington County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 25 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 6:47 AM CDT | FLASH FLOOD | Lucedale, MS | EMERGENCY MANAGER REPORTS SEVERAL HOMES FLOODED AND ROADS IN AND AROUND LUCEDALE MS. |
| Aug 30, 8:06 AM CDT | FLASH FLOOD | Agricola, MS | WATER COVERING HIGHWAY 613 AND ALMOST ENTERING HOUSES. |
| Aug 30, 9:15 AM CDT | FLASH FLOOD | Leakesville, MS | LAW ENFORCEMENT REPORTS NUMEROUS WATER RESCUES TAKING PLACE IN THE LEAKESVILLE AREA. |
| Aug 30, 10:15 AM CDT | FLOOD | 5 Wnw Wilmer, MS | PUBLIC REPORT OF 17 5/8 INCHES OF RAIN SINCE 08/27/12...9.5 INCHES OF RAIN FROM 10 PM 8/29/2012 TO 10AM 08/30/2012. LOCATED ON ESCATAWPA RIVER AT AL/MS STATE LINE ON HIGHWAY 98. RIVER GAUGE CAMPGROUND AT 17.57 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 408 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
982
WGUS44 KMOB 300728
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
228 AM CDT THU AUG 30 2012
ALC097-129-MSC039-041-111-131-301930-
/O.NEW.KMOB.FA.W.0009.120830T0728Z-120830T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON AL-STONE MS-PERRY MS-GREENE MS-GEORGE MS-MOBILE AL-
228 AM CDT THU AUG 30 2012
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* FLOOD WARNING FOR...
GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
STONE COUNTY IN SOUTHEAST MISSISSIPPI...
MOBILE COUNTY IN SOUTHWEST ALABAMA...
SOUTHWESTERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 230 PM CDT THURSDAY
* AT 220 AM CDT...A LONG DURATION OF RAINFALL WAS INDICATED OVER
THE WARNED AREA AND WILL CONTINUE THROUGH MOST OF THE NEXT 6 TO 9
HOURS...AND MAYBE LONGER AS ISAAC'S RAINBANDS ALLOW STORMS TO
TRAIN OVER THE SAME REGION REPEATEDLY. THIS WILL CAUSE FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS. DUE TO THE LONG DURATION OF THIS
EVENT...FLASH FLOODING WILL TRANSITION INTO A GENERAL INUNDATION
FLOODING AS SMALL CREEKS AND STREAMS CONTINUE TO OVERFLOW THEIR
BANKS OVER THE WARNED AREA THROUGH MIDDAY.
ALL INTERESTED PARTIES SHOULD TAKE NECESSARY
PRECAUTIONS IMMEDIATELY.
* LOCATIONS IMPACTED INCLUDE...
REGIONAL AIRPORT IN WEST MOBILE... MIDTOWN MOBILE...
EASTERN DAUPHIN ISLAND... DOWNTOWN MOBILE...
CENTRAL DAUPHIN ISLAND... CODEN...
TILLMANS CORNER... THEODORE... SEMMES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN DANGER FROM THE FLOOD WATERS AND NEED RESCUE
ASSISTANCE CALL 911. TO REPORT FLOODING TO THE NATIONAL WEATHER
SERVICE CALL (800) 284-9059.
&&
LAT...LON 3091 8934 3092 8914 3143 8915 3143 8847
3132 8830 3094 8818 3072 8801 3033 8813
3024 8810 3023 8828 3024 8828 3027 8812
3036 8820 3037 8825 3032 8826 3037 8826
3039 8840 3073 8842 3067 8934
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Aug 29, 7:54 PM CDT, 6 hours 34 minutes earlier.
Area forecast discussion, Aug 29, 7:54 PM CDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
754 PM CDT WED AUG 29 2012
.MESOSCALE UPDATE...TORNADO THREAT IS INCREASING IN THE SHORT TERM
OVER SOUTHEASTERN MISSISSIPPI AND POSSIBLY SOUTHWESTERN ALABAMA.
LATEST RADAR TRENDS INDICATES VERY FAVORABLE ENVIRONMENT FOR
TORNADOES DEVELOPING IN THE SHORT-TERM. LCL HEIGHTS ARE LOWERING
WITH TIME...0-1 KM VERTICAL WIND SHEAR VALUES REMAIN HIGH AND 0-500
MLCAPES ARE RANGING BETWEEN 500-1000 M2 S-2.
OVER PAST TWO HOURS...INDIVIDUAL UPDRAFTS ARE BECOMING MORE DISCRETE
ALONG PARENT OUTER RAINBAND AND DRY AIR IS ENHANCING THE EVAPORATIVE
POTENTIAL SOMEWHAT OF FORWARD FLANK DOWNDRAFTS AS WELL (CAN SEE THIS
ON BASE VEL WITH HIGHER WIND SPEEDS VERY CLOSE TO GROUND). HAVE
NOTED DEEPER CIRCULATIONS WITH MORE INTENSE OBSERVED MESOCYCLONE
ROTATION.
OVERALL RAINBAND WILL KEEP FRESH SUPPLY OF WEAK TOP MODERATELY
ROTATIONALLY INTENSE MESOCYCLONES NEXT SEVERAL HOURS. TORNADO WATCH
# 595 REMAINS IN EFFECT UNTIL MIDNIGHT. A FLASH FLOOD WARNING IS
ALSO IN EFFECT FOR A LARGE PART OF INTERIOR SOUTHEASTERN MISSISSIPPI
WHERE INTENSE RAINBANDS WILL FURTHER EXACERBATE RIVER AND CREEK
FLOODING AS WELL AS OVERALL GENERAL INUNDATION.
/23 JMM
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 87 76 89 74 / 70 70 50 40 20
PENSACOLA 79 88 78 89 76 / 70 70 50 40 20
DESTIN 79 87 79 87 77 / 60 70 50 30 10
EVERGREEN 74 87 72 91 72 / 70 70 50 40 20
WAYNESBORO 73 86 73 90 72 / 70 60 40 50 20
CAMDEN 73 86 72 92 72 / 60 70 50 40 20
CRESTVIEW 75 87 74 91 74 / 60 70 50 30 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...COASTAL FLOOD WARNING FOR THE FOLLOWING ZONES: LOWER BALDWIN...
LOWER MOBILE...
WIND ADVISORY FOR THE FOLLOWING ZONES: LOWER BALDWIN...LOWER
MOBILE...UPPER MOBILE...
FLASH FLOOD WATCH FOR THE FOLLOWING ZONES: LOWER
BALDWIN...LOWER MOBILE...UPPER BALDWIN...UPPER
MOBILE...WASHINGTON...
HIGH SURF WARNING FOR THE FOLLOWING ZONES: LOWER
BALDWIN...LOWER MOBILE...
FL...COASTAL FLOOD ADVISORY FOR THE FOLLOWING ZONES: COASTAL
ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
HIGH SURF WARNING FOR THE FOLLOWING ZONES: COASTAL ESCAMBIA...
COASTAL OKALOOSA...COASTAL SANTA ROSA...
MS...FLASH FLOOD WATCH FOR THE FOLLOWING ZONES: GEORGE...GREENE...
PERRY...STONE...WAYNE...
WIND ADVISORY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY... STONE...
GM...SMALL CRAFT ADVISORY FOR THE FOLLOWING ZONES: COASTAL WATERS
FROM DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM
PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...MOBILE BAY...
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
NM...
&&
22/16Hazardous weather outlook, Aug 29, 6:46 AM CDT, 19 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 646 AM CDT WED AUG 29 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 646 AM CDT WED AUG 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A TROPICAL STORM WARNING IS IN EFFECT FOR THE COASTAL COUNTIES OF ALABAMA...THE NORTHWEST FLORIDA PANHANDLE...AND A PORTION OF SOUTHEAST MISSISSIPPI. THE NATIONAL HURRICANE CENTER EXPECTS HURRICANE ISAAC TO CONTINUE SLOWLY NORTHWESTWARD INTO SOUTHEAST LOUISIANA. TROPICAL STORM CONDITIONS ARE EXPECTED TODAY OVER EXTREME SOUTHWESTERN ALABAMA AND EXTREME SOUTHEAST MISSISSIPPI AND ARE POSSIBLE OVER THE NORTHWEST FLORIDA PANHANDLE. TROPICAL STORM CONDITIONS ARE POSSIBLE TONIGHT OVER COASTAL SOUTHWEST ALABAMA AND EXTREME SOUTHEAST MISSISSIPPI. SOUTHEAST WINDS OF 20 TO 35 MPH OVER THE COASTAL COUNTIES AND EXTREME SOUTHEAST MISSISSIPPI WILL DECREASE TO 15 TO 30 MPH THIS AFTERNOON AND CONTINUE TO SUBSIDE THROUGH TONIGHT. INCREASED SWELL WILL CONTINUE TO AFFECT BEACHES WITH A HIGH RISK OF LETHAL RIP CURRENTS THROUGH TONIGHT. BANDS OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA WHERE THE GREATEST POTENTIAL FOR HEAVY RAINFALL EXISTS. STAY TUNED TO THE LATEST FORECASTS AND ADVISORIES ISSUED BY THE NATIONAL HURRICANE CENTER ON ISAAC. FOR FURTHER LOCAL DETAILS REFER TO THE LATEST HURRICANE LOCAL STATEMENT FROM THE NATIONAL WEATHER SERVICE IN MOBILE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE NATIONAL HURRICANE CENTER FORECAST TRACK SHOWS ISAAC WILL CONTINUE TO WEAKEN THROUGH THURSDAY WHILE CONTINUING NORTHWESTWARD ACROSS LOUISIANA. SOUTHEAST WINDS OF 10 TO 25 MPH ON THURSDAY WILL SUBSIDE THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE REQUIRED AS ISAAC CONTINUES SLOWLY NORTHWESTWARD INTO SOUTHEAST LOUISIANA. GMZ630-650-655-670-675-301200- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 646 AM CDT WED AUG 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT A TROPICAL STORM WARNING IS IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE. THE NATIONAL HURRICANE CENTER EXPECTS HURRICANE ISAAC TO CONTINUE SLOWLY NORTHWESTWARD INTO SOUTHEAST LOUISIANA. TROPICAL STORM CONDITIONS ARE EXPECTED TODAY OVER MOST OF THE AREA AREA AND ARE POSSIBLE OVER MOST OF THE AREA TONIGHT. SOUTHEAST WINDS OF 25 TO 40 KNOTS WILL DECREASE TO 25 TO 30 KNOTS TONIGHT. BANDS OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH TONIGHT. STAY TUNED TO THE LATEST FORECASTS AND ADVISORIES ISSUED BY THE NATIONAL HURRICANE CENTER ON ISAAC. FOR FURTHER LOCAL DETAILS REFER TO THE LATEST HURRICANE LOCAL STATEMENT FROM THE NATIONAL WEATHER SERVICE IN MOBILE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE NATIONAL HURRICANE CENTER FORECAST TRACK SHOWS ISAAC WILL CONTINUE TO WEAKEN THROUGH THURSDAY WHILE CONTINUING NORTHWESTWARD ACROSS LOUISIANA. SOUTHEAST WINDS OF 20 TO 30 KNOTS ON THURSDAY WILL SUBSIDE THROUGH THURSDAY NIGHT.
In the hours before
Local storm report, Aug 29, 9:28 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
928 PM CDT WED AUG 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TORNADO 2 NE OLD TEXAS 31.79N 86.98W
08/29/2012 MONROE AL EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTS POSSIBLE TORNADO IN
NORTHEASTERN MONROE COUNTY.
&&
CLLocal storm report, Aug 30, 12:01 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1201 AM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM FLASH FLOOD 5 WSW LEAKESVILLE 31.13N 88.63W
08/29/2012 GREENE MS EMERGENCY MNGR
WATER OVER HIGHWAY 57 NEAR HILLMAN. ANTICIPATE OTHER
ROADS MAY BE AFFECTED.
&&
GENEJLocal storm report, Aug 30, 12:14 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1214 AM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TORNADO 3 SE SAND HILL 31.31N 88.73W
08/29/2012 GREENE MS EMERGENCY MNGR
DEBRIS FROM POSSIBLE TORNADO ON BRADLEY RD. NEAR SAND
HILL.
&&
GENEJThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:36 PM CDT | Flash Flood Warning | MOB | George, Greene, Perry, Stone | 6 hr |
| Aug 29, 9:42 PM CDT | Tornado Warning | MOB | George, Greene, Perry | 48 min |
| Aug 29, 10:20 PM CDT | River Flood Warning | MOB | George, Greene, Perry | 9 days |
| Aug 29, 10:25 PM CDT | Tornado Warning | MOB | Greene, Perry, Wayne | 26 min |
| Aug 29, 11:20 PM CDT | Flash Flood Warning | MOB | Greene, Perry, Wayne | 6 hr |
| Aug 30, 12:52 AM CDT | Wind Advisory | MOB | George, Greene, Perry, Stone, Wayne | 16 hr |
| Aug 30, 2:13 AM CDT | River Flood Warning | MOB | Perry | 22 hr |
| Aug 30, 4:31 AM CDT | Tornado Warning | MOB | Greene, Wayne | 29 min |
| Aug 30, 4:37 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 9 days |
| Aug 30, 5:22 AM CDT | Tornado Warning | MOB | Wayne | 23 min |
| Aug 30, 5:48 AM CDT | Tornado Warning | MOB | Greene, Wayne | 27 min |
| Aug 30, 6:28 AM CDT | Tornado Warning | MOB | Wayne | 30 min |
| Aug 30, 7:07 AM CDT | Flash Flood Warning | MOB | George | 6 hr |
| Aug 30, 7:18 AM CDT | Flash Flood Warning | MOB | Wayne | 6 hr |
| Aug 30, 7:23 AM CDT | Tornado Warning | MOB | Wayne | 22 min |
| Aug 30, 7:41 AM CDT | Tornado Warning | MOB | George | 33 min |
| Aug 30, 8:10 AM CDT | Tornado Warning | MOB | Wayne | 35 min |
| Aug 30, 8:13 AM CDT | Tornado Warning | MOB | Greene, Wayne | 32 min |
| Aug 30, 8:45 AM CDT | Tornado Warning | MOB | Greene, Wayne | 45 min |
| Aug 30, 9:00 AM CDT | Flash Flood Warning | MOB | Greene | 6 hr |
| Aug 30, 10:17 AM CDT | River Flood Warning | MOB | George, Greene, Jackson | 9 days |
| Aug 30, 1:18 PM CDT | Areal Flood Warning | MOB | George, Greene, Perry, Stone, Wayne | 20 hr |
| Aug 29, 7:27 PM CDT | Tornado Warning | MOB | Monroe, Wilcox | 30 min |
| Aug 29, 7:29 PM CDT | Small Craft Advisory | MOB | 33 hr | |
| Aug 29, 7:45 PM CDT | Coastal Flood Warning | MOB | 21 hr | |
| Aug 30, 12:22 AM CDT | Flash Flood Warning | MOB | Mobile, Washington | 6 hr |
| Aug 30, 2:46 AM CDT | Tornado Warning | MOB | Covington | 33 min |
| Aug 30, 3:53 AM CDT | Tornado Warning | MOB | Covington, Escambia | 37 min |
| Aug 30, 4:09 AM CDT | Tornado Warning | MOB | Butler, Crenshaw | 16 min |
| Aug 30, 4:32 AM CDT | Tornado Warning | MOB | Covington | 28 min |
| Aug 30, 6:43 AM CDT | Tornado Warning | MOB | Choctaw, Washington | 37 min |
| Aug 30, 9:01 AM CDT | Tornado Warning | MOB | Mobile, Washington | 44 min |
| Aug 30, 10:16 AM CDT | Tornado Warning | MOB | Choctaw, Washington | 44 min |
| Aug 30, 10:56 AM CDT | Tornado Warning | MOB | Choctaw | 49 min |
| Aug 30, 11:32 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 43 min |
| Aug 30, 11:44 AM CDT | Flash Flood Warning | MOB | Mobile, Washington | 6 hr |
| Aug 30, 11:56 AM CDT | Tornado Warning | MOB | Choctaw | 33 min |
| Aug 30, 4:29 PM CDT | High Surf Advisory | MOB | 20 hr |
Nearby
Areal Flood Warnings in Mississippi, 2012Areal Flood Warnings in Alabama, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.